Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 14, 2011, 9:26 PM MDT for 12 counties in Montana. It was in force for 24 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 9:26 PM MDT (03:26 UTC)
- Expired
- Aug 15, 2011, 9:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 70 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:52 PM MDT | HAIL 0.25 | Great Falls, MT | TWO NWS EMPLOYEES REPORTED PEA-SIZED HAIL. |
| Aug 14, 9:52 PM MDT | HAIL 0.5 | Great Falls, MT | NWS RETIREE REPORTED HAIL UP TO 1 2 INCH. RAINING HARD. |
| Aug 15, 1:40 AM MDT | TSTM WND GST 55 | West Yellowstone, MT | WIND GUSTS OF 50 TO 55 MPH ESTIMATED BY THE PUBLIC IN THE TOWN OF WEST YELLOWSTONE. NO RAIN...HAIL...OR LIGHTNING REPORTED AT THE TIME. |
| Aug 15, 1:30 PM MDT | HAIL 0.5 | 1 Wnw Belgrade, MT | ESTIMATED HAIL UP TO A HALF INCH IN DIAMETER. |
| Aug 15, 2:40 PM MDT | HAIL 0.25 | Montana City, MT | PEA SIZE HAIL FALLING IN THE MONTANA CITY AREA. |
| Aug 15, 3:58 PM MDT | HAIL 0.25 | White Sulphur Springs, MT | 0.33 OF AN INCH OF RAIN FELL IN 45 MIN. |
| Aug 15, 4:00 PM MDT | TSTM WND GST 40 | 18 Ssw Forestgrove, MT | PEA SIZE HAIL BEGAN AT 4 PM...AND LASTED FOR 10 MINUTES. WIND GUSTS ESTIMATED NEAR 40 MPH. |
| Aug 15, 4:00 PM MDT | HAIL 0.25 | 18 Ssw Forestgrove, MT | PEA SIZE HAIL BEGAN AT 4 PM...AND LASTED FOR 10 MINUTES. WIND GUSTS ESTIMATED NEAR 40 MPH. |
| Aug 15, 6:45 PM MDT | HAIL 0.25 | 2 Se Chinook, MT | PEA SIZE HAIL FALLING SOUTH OF CHINOOK. |
| Aug 15, 8:45 PM MDT | HAIL 0.25 | 4 W Bozeman, MT | PEA SIZE HAIL FALLING WEST OF BOZEMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3913 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS85 KTFX 150326 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MDT SUN AUG 14 2011 MTZ113-115-117-151200- /O.NEW.KTFX.FW.W.0001.110815T0326Z-110815T1200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 926 PM MDT SUN AUG 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT MONDAY FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 113...115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY TONIGHT...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
5 follow-up statements
121 WWUS85 KTFX 151027 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 427 AM MDT MON AUG 15 2011 MTZ118-151800- /O.EXB.KTFX.FW.W.0001.000000T0000Z-110815T1800Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 427 AM MDT MON AUG 15 2011 ...RED FLAG WARNING IN EFFECT UNTIL NOON MDT TODAY FOR DRY AND MOSTLY DRY THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONE 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR DRY AND MOSTLY DRY THUNDERSTORMS AFTER AN EXTENDED DRYSPELL...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * AFFECTED AREA...FIRE WEATHER ZONE 118. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED THROUGH THIS MORNING. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY THROUGH THIS MORNING...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-117-151800- /O.EXT.KTFX.FW.W.0001.000000T0000Z-110815T1800Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 427 AM MDT MON AUG 15 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON MDT TODAY FOR THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES 113...115 AND 117... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON MDT TODAY. * AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY THROUGH THIS MORNING...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
741 WWUS85 KTFX 151759 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1159 AM MDT MON AUG 15 2011 MTZ113-115-117-118-160200- /O.EXT.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1159 AM MDT MON AUG 15 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES 113...115...117 AND 118... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
587 WWUS85 KTFX 151804 RFWTFX URGENT - FIRE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1202 PM MDT MON AUG 15 2011 MTZ113-115-117-118-160230- /O.EXT.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1202 PM MDT MON AUG 15 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES 113...115...117 AND 118... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
712 WWUS85 KTFX 152027 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MDT MON AUG 15 2011 MTZ113-115-117-118-160300- /O.CON.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 227 PM MDT MON AUG 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 113...115...117 AND 118... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE REGION FROM THIS AFTERNOON THROUGH EARLY EVENING. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
621 WWUS85 KTFX 160253 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 853 PM MDT MON AUG 15 2011 MTZ113-115-117-118-160400- /O.EXP.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 853 PM MDT MON AUG 15 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 113...115...117 AND 118... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. INCREASING HUMIDITIES...COMBINED WITH ACCUMULATING RAINFALL WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 9 PM. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 9:15 PM MDT, 11 minutes earlier.
Area forecast discussion, Aug 14, 9:15 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 915 PM MDT SUN AUG 14 2011 .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEASTWARD THROUGH THE HELENA VALLEY AND INTO CENTRAL MONTANA MONTANA AT 9 PM. MOST STORMS ARE PRODUCING LITTLE RAINFALL AND GUSTY WINDS...BUT SMALL HAIL IS ALSO POSSIBLE. THE STORMS ARE ALSO PRODUCING A BIT MORE LIGHTNING THEN I WOULD LIKE TO SEE WITH THE LITTLE RAINFALL...CALLED ALL FIRE DISPATCHES AND WE WILL HOLD OFF ON A RED FLAG WARNING FOR TONIGHT FOR NOW...BUT WILL CONTINUE TO MONITOR IT CLOSELY. OVERNIGHT LOWS LOOK ON TRACK...AS DOES THE REST OF THE FORECAST. BRUSDA && .AVIATION... UPDATED 2350Z. VFR CONDITIONS EXPECTED ACROSS THE REGION NEXT 24 HRS. HIGH PRESSURE RIDGE CENTERED OVER ERN MT. WEAK DISTURBANCES AND ASSOCIATED MOISTURE MOVING ALONG WEST SIDE OF RIDGE WILL TO BRING INCREASING MID-LEVEL CLOUD COVER AND CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS GENERALLY 06Z TO 14Z. ANOTHER DISTURBANCE TO GENERATE MORE ISOLATED SHOWERS AND THUNDERSTORMS AFTER 20Z. && .FIRE WEATHER... ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING WITH FAST STORM MOTION AND WARM/DRY LOWER LEVELS IN THE ATMOSPHERE CREATING FAVORABLE CONDITIONS FOR GUSTY DOWNDRAFT WINDS WITH PRECIPITATION AMOUNTS OF A TRACE TO FEW HUNDREDTHS OF AN INCH UNDER ANY CELLS THAT DEVELOP. MOISTURE DOES INCREASE SOME AFTER MIDNIGHT AND EXPECT SHOWERS TO BECOME MORE WIDESPREAD OVER WESTERN AND NORTHERN DISTRICTS LATER TONIGHT. SLIGHTLY COOLER BUT BREEZY TO WINDY CONDITIONS ARE EXPECTED MONDAY. HOENISCH && .PREV DISCUSSION... /ISSUED 550 PM MDT SUN AUG 14 2011/ TONIGHT THROUGH TUESDAY...AN UPPER LEVEL TROUGH ALONG THE BC/PAC NW COAST WILL CONTINUE TO PUSH INLAND TONIGHT AND TOMORROW...CROSSING THE NORTHERN ROCKIES AND MT MONDAY NIGHT. A WEAK MID LEVEL DISTURBANCE IN SW FLOW ALOFT AND UPPER LEVEL JET AHEAD OF THE TROUGH WILL LIFT NE INTO THE AREA TONIGHT AND EXPECT A FEW THUNDERSTORMS TO DEVELOP AND MOVE NE INTO THE AREA THIS EVENING. LOWER LEVELS WILL INITIALLY BE VERY WARM AND DRY THIS EVENING...PRODUCING FAVORABLE CONDITIONS FOR GUSTY WINDS WITH ANY CELLS THAT DEVELOP. LATER TONIGHT...MODELS DEPICT A SW TO NE CORRIDOR OF SHOWER ACTIVITY GENERALLY ALONG AND NORTH OF A LINE FROM HELENA TO GREAT FALLS TO HAVRE AND THIS IS REASONABLE GIVEN UPPER LEVEL JET DYNAMICS AND COOLING AT MID LEVELS MOVING INTO WESTERN MT AHEAD OF THE TROUGH. COOLING ALOFT WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES INTO THE NORTHERN ROCKIES WITH INSTABILITY AGAIN BRINGING THE CHANCE FOR AFTERNOON AND EVENING CONVECTION...THIS TIME MORE FOCUSED ACROSS SW AND EASTERN ZONES. HIGH PRESSURE BUILDS IN BEHIND THE TROUGH ON TUESDAY FOR DRY CONDITIONS. TEMPERATURES WILL BE CLOSER TO SEASONAL AVERAGES MONDAY AND ABOUT 5 DEGREES BELOW AVERAGE ON TUESDAY. HOENISCH TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS SEEM TO HAVE COME INTO BETTER AGREEMENT TONIGHT WITH THE FORECAST SOLUTION DURING THIS PERIOD. A MODERATE WESTERLY FLOW ALOFT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH WILL KEEP WINDS BREEZY AND WESTERLY AT THE SURFACE TUESDAY EVENING. WEAK DISTURBANCES IN THE FLOW WILL ALSO KEEP A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT AND IN SOUTHWEST/CENTRAL MONTANA DURING THE EVENING. FOR THE REMAINDER OF THE PERIOD...THE AREA WILL BE BETWEEN A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHWESTERN CONUS AND A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE OVER SOUTHWEST CANADA. THE RESULTING WEST-NORTHWESTERLY FLOW ALOFT WILL GENERALLY BE DRY AND TEMPERATURES WILL MOSTLY BE NEAR NORMAL. HOWEVER...DISTURBANCES MOVING ACROSS NORTH CENTRAL/CENTRAL MONTANA THURSDAY NIGHT AND AGAIN FRIDAY AFTERNOON/NIGHT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. DISTURBANCES WILL ALSO MOVE ACROSS SOUTHWEST MONTANA BEGINNING FRIDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND FOR A SLIGHT CHANCE OF MOUNTAIN SHOWERS/THUNDERSTORMS MAINLY IN THE AFTERNOON/EVENING HOURS. WINDS WILL ALSO BECOME BREEZY AND WESTERLY AHEAD OF A WEAK CANADIAN COLD FRONT FRIDAY AFTERNOON AND EVENING...WHILE TEMPERATURES ONLY COOL SLIGHTLY BEHIND THE FRONT ON SATURDAY. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 57 82 49 79 / 40 20 30 0 CTB 52 74 44 75 / 20 20 20 0 HLN 55 81 51 81 / 20 20 30 0 BZN 49 84 45 80 / 20 20 30 10 WEY 40 75 33 71 / 10 20 20 20 DLN 50 80 44 77 / 20 20 20 10 HVR 55 85 49 78 / 20 40 20 10 LWT 54 80 50 74 / 30 30 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 4:19 AM MDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MDT SUN AUG 14 2011 MTZ008>015-044>055-151030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 419 AM MDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 14, 8:44 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST MARYSVILLE 46.75N 112.30W
08/14/2011 E40 MPH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 40 MPH AS THE THUNDERSTORMS
MOVED THROUGH.
&&
BRUSDASpecial weather statement, Aug 14, 8:57 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 857 PM MDT SUN AUG 14 2011 MTZ012-150345- CASCADE MT-MEAGHER MT- 857 PM MDT SUN AUG 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTIES UNTIL 945 PM MDT... AT 855 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A MODERATE THUNDERSTORM 13 MILES SOUTHEAST OF CASCADE...MOVING NORTHEAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE THUNDERSTORM INCLUDE ULM...CASCADE...SAND COULEE AND GREAT FALLS. HAIL UP TO A HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM. LAT...LON 4763 11117 4716 11088 4698 11155 4727 11185 TIME...MOT...LOC 0257Z 223DEG 23KT 4712 11155
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:57 PM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Aug 14, 9:52 PM MDT | Special Weather Statement | TFX | Cascade | 38 min |
| Aug 14, 10:24 PM MDT | Special Weather Statement | TFX | Judith Basin | 51 min |
| Aug 14, 10:35 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Hill, Liberty, Pondera, Teton | 40 min |
| Aug 14, 10:36 PM MDT | Special Weather Statement | TFX | Chouteau | 39 min |
| Aug 14, 11:14 PM MDT | Special Weather Statement | TFX | Hill | 46 min |
| Aug 15, 1:41 AM MDT | Special Weather Statement | TFX | Madison | 49 min |
| Aug 15, 1:32 PM MDT | Special Weather Statement | TFX | Gallatin | 43 min |
| Aug 15, 3:00 PM MDT | Special Weather Statement | TFX | Broadwater | 45 min |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.